Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Side Effects and Medication Changes

Posted by MA on February 28, 1999, at 23:27:54

In reply to Side Effects and Medication Changes, posted by Pat on February 24, 1999, at 19:06:15

> I have been under treatment for depression, anxiety and insomina for some time now. Every drug I've tried has had unacceptable levels of side effects for me. On Prozac, I got gastritis from high levels of acid. I had sexual side effects with Paxil. I had relentless insomnia on Zoloft. Deseryl and Serzone both made me freaked out and sleepless. I gained 7 pounds in one week on Remeron, three pounds week two, and so on. I am so tired of all the sleepless nights trying new meds that keep me awake and all the disappointment when new meds make me sick or fat or whatever. At this point, my psychiatrist wants me to come in to the office early next week to try another drug. I'm considering looking at alternative therapy like acupuncture and chinese herbs. I've never had panic attacks (except associated with drug withdrawal from some of these meds), I've never been so low I couldn't work, eat, take care of my kids, etc. I've been on drugs to sleep for so long I don't even know any more if I still would have insomnia or not, if I wasn't dependent on one drug or another to sleep (most recently atavan). Does anyone have any experience with alternative therapies for milder cases like mine? Has anyone EVER gotten any treatment for depression that worked without horrible side effects? I'm really torn about whether to continue with the psyciatrist or to just give up.

I would go real easy on medications if you say you have a MILD case of depression.

My philosophy is: If taking the medication is making you feel worse than the original symptoms, don't continue taking that drug.

Also, what I have found over the years is that many doctors increase the dosage of an antidepressant too quickly. I truly believe that with me, a lower dose is a more effective dose. If the average dose of Prozac is 20 mg, 10 mg will usually work for me. If I need to increase the dosage I will only do so if I am not having any side effects.

I was increased on Effexor and Zoloft too quickly and I became more and more suicidal. my doctor thought that the depression was getting worse, yet once I started tapering the dose, I felt better almost immediately.

You may be very, very sensitive to the medication so take the lowest dose possible and hold it there until you notice no effect then increase it slowly, holding at the lowest dose until you tolerate that level, then increase again, until you feel better. This takes alot longer but you will not have anywhere near the side effects on highler levels.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:MA thread:3201